Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 15, 2011Delaware County, Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at May 15, 2011, 2:55 PM EDT for Delaware County, Pennsylvania; New Castle County, Delaware. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2011, 2:55 PM EDT (18:55 UTC)
Expired
May 15, 2011, 4:00 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Delaware County, PA

The radar

The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS81 KPHI 151855
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 PM EDT SUN MAY 15 2011

DEZ001-NJZ016-017-PAZ067-068-070-071-152000-
CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE-
PHILADELPHIA PA-SALEM NJ-
255 PM EDT SUN MAY 15 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NEWARK...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR WILMINGTON MANOR...NEW CASTLE
AROUND 300 PM...EDGEMOOR...WILMINGTON AROUND 315 PM...ARDENTOWN...
ARDENCROFT AROUND 330 PM...VILLAGE GREEN-GREEN RIDGE...MEDIA AROUND
345 PM...BROOMALL AND UPPER PROVIDENCE TOWNSHIP AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL 
HAIL.

LAT...LON 4012 7541 3997 7512 3960 7550 3958 7553
      3958 7556 3956 7555 3952 7559 3962 7578

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 15, 12:48 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 15, 12:48 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1248 PM EDT SUN MAY 15 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE UPPER OHIO VALLEY WILL MOVE VERY
SLOWLY EAST AND REACH PENNSYLVANIA THIS EVENING BEFORE STALLING AND
WEAKENING ON MONDAY. A SECOND LOW PRESSURE SYSTEM SHOULD FORM ON ITS
COLD FRONT OVER THE CAROLINAS BY TUESDAY MORNING AND THEN SLOWLY
DRIFT NORTHWEST AS IT WEAKENS LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 06Z NAM HAD SOME SEMBLANCE OF THE MID LEVEL IMPULSE (LIKELY A
MCV) THAT LIFTED THROUGH THE SOUTHEASTERN PART OF THE FORECAST AREA
THIS MORNING AND THAT WAS RESPONSIBLE FOR THE EARLIER ACTIVITY
OVER EASTERN NEW JERSEY. IT HAS PUSHED NORTHEAST TOWARD LONG
ISLAND, ALTHOUGH ANOTHER WAS SHOWING UP ON WATER VAPOR IMAGERY
JUST SOUTHWEST OF OUR AREA THAT IS PROGGED TO LIFT THROUGH THIS
AFTERNOON.

TRUTH BE TOLD, OUR MODELS SIMPLY HAVEN'T YET GOTTEN TO THE POINT
WHERE THEY ACCURATELY PICK UP EVERY PIECE OF ENERGY KICKING OUT OF
A CLOSED MID LEVEL LOW (CONVECTIVELY INDUCED OR NOT). WE ARE
RELUCTANT TO LOWER POPS MUCH WHEN THERE'S A CONCURRENT UPPER
LEVEL JET FORECAST TO RIDE OVER THE AREA (THE MODELS ARE PRETTY
GOOD FORECASTING THAT FEATURE), A COLD FRONT APPROACHING FROM THE
WEST AND NORTHWEST, A WARM FRONT MOVING INTO OUR SOUTHERN ZONES,
GOOD RESULTANT LOW LEVEL FRONTOGENESIS, INSTABILITY (ELEVATED
NORTH OF THE WARM FRONT, BUT SURFACE BASED SOUTH OF IT), AND A LOT
OF AVAILABLE MOISTURE (PWATER VALUES AROUND OR A BIT ABOVE 1.25
INCHES) PER THE 12Z SOUNDINGS. GIVEN THE PAUCITY OF CONVECTION
THAT WAS ONGOING AROUND NOON, WE LOWERED POPS ONLY A LITTLE AS A
NOT TO PERSISTENCE.

AS FOR STRONG CONVECTION, WE MODIFIED THE KWAL SOUNDING LIBERALLY
(UPPER 70S FOR SURFACE TEMPERATURES AND MID TO UPPER 60S FOR
SURFACE DEW POINTS) AND WERE SUFFICIENTLY IMPRESSED TO DECIDE TO
UPDATE THE HWO TO MATCH WHERE SPC HAS PUT US IN A SLIGHT RISK. WE
ARE NOTING THAT BREAKS IN THE CLOUDS ARE TRYING TO DEVELOP OVER
THE SOUTHERN DELMARVA, AND OVER THE COURSE OF THE AFTERNOON THAT
COULD PUSH NORTH ON THE MODEST TO MODERATE H925 FLOW OUT OF THE
SOUTHWEST THAT MAY WELL PUSH THE WARM FRONT INTO THE OUTLOOK AREA.
THE CONSENSUS OF THE MODELS' FORECAST BULK SHEAR VALUES JUST START
TO EXCEED 30 KNOTS LATE THIS AFTERNOON OVER FAR SOUTHERN NEW
JERSEY, THE DELMARVA AND FAR SOUTHEASTERN PA. THESE VALUES ARE NOT
PARTICULARLY HIGH, BUT THEY AREN'T PROHIBITIVE OF STRONG STORMS IF
WE CAN GET THE INSTABILITY.

NO END TO THE WET PATTERN WE NOW FIND OURSELVES IN AND IT'S A
QUESTION AS TO HOW WILL THE COPIOUS AMOUNTS OF RAIN OCCUR OVER THE
NEXT SEVERAL DAYS THAT WILL OR WILL NOT HAVE AN IMPACT ON OUR
WATERWAYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE MODELS ARE FORECASTING A SHUT DOWN OF CONVECTION OVERNIGHT AS
THE SHORT WAVES AND JET EXIT OUR REGION AND INSTABILITY ALOFT IS
NOT AS ROBUST AS IT IS NOW.

MONDAY'S FORECAST HAS CHANGED SOMEWHAT AS THE DRY SLOT IS NOW
PROGGED TO BE FARTHER TO THE EAST. GIVEN THE ORIENTATION OF THE
TROF, THIS DOES APPEAR TO BE A LOGICAL STEP. THE FOCUS FOR
CONVECTION MONDAY WILL BE THE STALLED FRONT WITH THE FAVORED AREA
OVER PENNSYLVANIA IN OUR CWA. STILL A BIT CONCERNED AS HOW THE
MODELS GET TO THE INSTABILITY AS THEY ARE BANKING ON MID TO UPPER
60S DEW POINTS. SREF CAPE PROBABILITIES ARE LOWER MONDAY THAN THEY
ARE TODAY AND IT DOES SEEM LIKE A PLAUSIBLE SOLUTION WITH MORE
CLOUDS AND LOWER DEW POINTS JUST TO OUR WEST. WE DID CARRY ROBUST
POPS AS THE FORECAST CONVECTIVE TEMP IS FAIRLY LOW AND ANOTHER JET
STREAK SHOULD ENHANCE UPWARD MOTION AS THE BOUNDARY SHOULD ACT AS
A FOCUSING MECHANISM. THIS BOUNDARY AND REMNANT ACTIVITY SHOULD
CONTINUE INTO AT LEAST PART OF THE NIGHT MONDAY NIGHT.

THE GREATEST CONCERN FOR HEAVIER PRECIPITATION AND ITS CONSEQUENCES
START ON TUESDAY AS MORE BROADER AND STRONGER SYNOPTIC SCALE FORCING
IS FORECAST TO BEGIN AGAIN AS THE ONSHORE/UPSLOPE FLOW INTENSIFIES
COUPLED WITH FORECAST INSTABILITY ALOFT. THE MMEFS GUIDANCE SO FAR
IS NOT THAT DIRE FOR AREA GAGED STREAMS AND RIVERS BASED ON
RELATIVELY HIGH FFG/FFH GUIDANCE AND ALSO WHAT APPEARS TO BE HEAVY,
BUT NEARLY EVENLY DISTRIBUTED PRECIPITATION WITH GAPS IN IT IN
THE SREF AND GEFS PLUMES. THE REALITY THOUGH IS WE COULD GET SOME
HEAVY RAIN BETWEEN NOW AND TUE TO START PRIMING THE WATERWAYS. IF
DEEPER CONVECTION COULD BECOME MORE WIDESPREAD, THE TENDENCY
WOULD BE FOR THE HEAVIER RAIN TO OCCUR WITHIN SHORTER PERIODS OF
TIME. SO THIS WILL NEED PLENTY OF WATCHING OVER THE NEXT COUPLE OF
DAYS. THE MODELS ARE NOT IN UNISON AS TO WHERE THE HEAVIEST PCPN
IS EXPECTED, BUT THEY ARE ALL KEYING ON UPSLOPE AREAS, ALBEIT
DEPENDING UPON THE MODEL OF CHOICE THAT EXTENDS FROM THE SERN PA
FALL ZONE, NEWD THROUGH THE CATSKILLS, NJ HIGHLANDS INTO THE
LOWER HUDSON VALLEY AND THE HIGHER TERRAIN OF CT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THIS PERIOD AS A
DEEP UPPER LOW CONTINUES TO ROTATE TO OUR WEST. SURFACE MOISTURE
WILL BE AT ITS HIGHEST TUESDAY NIGHT AND WEDNESDAY AS EAST TO
SOUTHEAST WINDS PUMP IN A VERY WET LOW LEVEL FLOW. SHOWERS ARE
LIKELY THROUGH THIS TIME PERIOD WITH THUNDERSTORMS POSSIBLE
WEDNESDAY. AS THE SURFACE LOW TO OUR SOUTH WEAKENS AND MOVES
SLOWLY NORTH, SLIGHTLY DRIER AIR WILL MOVE IN WEDNESDAY NIGHT
INTO FRIDAY. BUT WITH THE UPPER LOW STILL TO OUR WEST, WE WILL
REMAIN UNSTABLE AND WILL CONTINUE TO HAVE THE CHANCE FOR SHOWERS
AND POSSIBLE THUNDERSTORMS THROUGH FRIDAY. THE UPPER LOW IS
EXPECTED TO REACH OUR AREA FRIDAY OR FRIDAY NIGHT AND THEN BEGIN
TO MOVE SLOWLY OFF TO THE EAST. THIS WILL ALLOW DRIER AND MORE
STABLE AIR TO MOVE IN AND LOWER THE THREAT FOR SHOWERS AND/OR
THUNDERSTORMS FOR SATURDAY. TEMPERATURES WILL REMAIN SEASONABLE
THROUGH THE PERIOD WITH DAYTIME HIGHS RANGING FROM THE MID AND
UPPER 60S NORTH TO THE LOWER AND MID 70S SOUTH.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LARGELY IFR CONDITIONS FROM KTTN-KRDG AND NORTH WHILE TRANSITIONAL
CONDITIONS SOUTH AS CLOUD COVER ACROSS THE DELMARVA AND SRN NJ ARE
BEGINNING TO BREAK UP SOMEWHAT. THE SCATTERED SHOWERS ARE MOSTLY
IN THE COASTAL AREAS AND IN NRN NJ. CONDITIONS ACROSS THE SRN
SITES WILL SLOWLY IMPROVE THROUH THE AFTERNOON...BUT MORE SHOWERS
AND ISOLATED CONVECTION ARE EXPECTED AS ANOTHER TROUGH APPROACHES
AND MOVES THROUGH THE AREA LATER THIS AFTERNOON AND INTO THIS
EVENING. THIS IS LIKELY TO PROVIDE LOWER CONDITIONS AT TIMES.

OUTLOOK...
LOW PRESSURE IN THE UPPER ATMOSPHERE OVER THE OHIO AND TENNESSEE
VALLEYS THIS MORNING WILL DRIFT SLOWLY EASTWARD AND AFFECT MUCH OF
THE EASTERN U.S. INTO MOST OF THIS COMING WEEK. AS A RESULT, WE ARE
ANTICIPATING A PROLONGED PERIOD OF UNSETTLED WEATHER WITH PERIODS OF
RAIN AND SHOWERS AS WELL AS SCATTERED THUNDERSTORMS. LOW CEILING AND
VISIBILITY VALUES ARE LIKELY AT TIMES...ESPECIALLY IN HEAVIER
PRECIPITATION.

&&

.MARINE...
SEAS ARE AT OR VERY CLOSE TO SMALL CRAFT CONDITIONS THIS MORNING
ON THE COASTAL WATERS. THE BUILDING SEAS AND SWELLS WILL BE IN
RESPONSE TO THE EXTENDED ONSHORE FLOW...WHICH IS FORECAST TO
INCREASE THROUGH MONDAY...BUT INCREASE SIGNIFICANTLY TUESDAY
THROUGH WEDNESDAY AS THE LOW BUILDS TO OUR SOUTH AND THE GRADIENT
OVER OUR AREA INTENSIFIES.

A SMALL CRAFT ADVISORY NOW EXISTS ON ALL THE COASTAL WATERS AND
WILL LIKELY NEED TO BE EXTENDED IN TIME IN VIEW OF SIGNIFICANTLY
INCREASING EAST TO SOUTHEAST WINDS TUESDAY THROUGH WEDNESDAY.
WAVEWATCH FORECASTS OF 10 FOOT SEAS WERE NOT QUITE ACCEPTED FOR
MIDWEEK...BUT SEAS TO 8 FEET ARE IN OUR OCEAN WAVE FORECAST. A
SMALL CRAFT ADVISORY MAY EVEN BE NEEDED FOR DELAWARE BAY...AT
LEAST THE LOWER PART...BY TUESDAY NIGHT.

&&

.TIDES/COASTAL FLOODING...
THE SOUTH TO SOUTHEAST FLOW AND THE APPROACHING FULL MOON HAVE BEEN
ACTING TO KEEP TIDAL DEPARTURES ELEVATED. SEVERAL SPOTS HAVE JUST
REACHED MINOR TIDAL FLOODING LEVELS DURING THE PAST 24 HOURS. THIS
SITUATION WILL REMAIN SIMILAR...OR EVEN WORSEN SLIGHTLY...OVER THE
NEXT SEVERAL DAYS. THE ONSHORE FLOW IS EXPECTED TO STRENGTHEN
MARKEDLY TUESDAY INTO WEDNESDAY...AND THIS TIME FRAME MAY FEATURE
THE WORST OF WHATEVER TIDAL FLOODING OCCURS. A COASTAL FLOOD WATCH
MAY EVENTUALLY BE NEEDED...BUT WILL NOT BE ISSUED NOW WITH LOW
CONFIDENCE. AT THIS TIME THE AVIATION STORM SURGE GUIDANCE IS STILL
NOT REALISTIC...AND HAS BEEN GENERALLY DISCARDED...ALTHOUGH IT IS
STARTING TO SHOW AN UPWARD TREND FOR DEPARTURES BY WEDNESDAY.

AS CONFIDENCE HAS GROWN...IT WAS DECIDED TO ADVERTISE AN EXTENDED
COASTAL FLOOD ADVISORY FOR ALL OUR COASTAL AREAS INCLUDING THE OCEAN
FRONT...THE ADJACENT BACK BAYS AND LOWER DELAWARE BAY...UPPER
DELAWARE BAY AND THE LOWER DELAWARE RIVER...AS WELL AS UPPER
CHESAPEAKE BAY. THIS WILL EXTEND THROUGH 12Z MONDAY FOR NOW...BUT
SPECIFY THE TIMES AROUND HIGH TIDE...ESPECIALLY THE HIGHER OF THE
TWO DAILY HIGH TIDES WHICH WILL BE THE MOST SUSCEPTIBLE TIMES. THIS
ADVISORY WILL LIKELY NEED TO BE EXTENDED AS TIME PROGRESSES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT MONDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT MONDAY FOR NJZ012>014-
     016>027.
DE...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT MONDAY FOR DEZ001>004.
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT MONDAY FOR MDZ008-012-
     015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ450>455.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI/GIGI
SHORT TERM...GIGI
LONG TERM...RPW
AVIATION...O'HARA
MARINE...O'HARA
Hazardous weather outlook, May 15, 10:18 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1018 AM EDT SUN MAY 15 2011

NJZ001-007>010-015-PAZ054-055-060>062-068-069-161000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-
1018 AM EDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT
TIMES THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-019-020-026-027-161000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
1018 AM EDT SUN MAY 15 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY.
THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR
TIDAL FLOODING.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT
TIMES THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ070-071-
161000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
DELAWARE-PHILADELPHIA-
1018 AM EDT SUN MAY 15 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG
WINDS AND HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY.
THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR
TIDAL FLOODING.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT
TIMES THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ067-161000-
CHESTER-
1018 AM EDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG
WINDS AND HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT
TIMES THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450-451-161000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1018 AM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-161000-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1018 AM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG
WINDS AND HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-161000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1018 AM EDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG
WINDS AND HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 15, 2:26 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT SUN MAY 15 2011

PAZ060-061-151930-
BERKS PA-LEHIGH PA-
226 PM EDT SUN MAY 15 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS AND LEHIGH COUNTIES...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF READING...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR BERNVILLE...SINKING SPRING AROUND
245 PM...SHOEMAKERSVILLE...CENTERPORT AROUND 300
PM...LENHARTSVILLE... HAMBURG AROUND 315 PM...WANAMAKERS AND NEW
TRIPOLI AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN ADDITION...WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4058 7610 4060 7605 4059 7603 4065 7600
      4072 7580 4063 7563 4023 7602 4036 7621
      4036 7624 4038 7627

HAYES
Special weather statement, May 15, 2:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 PM EDT SUN MAY 15 2011

NJZ010-012-013-015-019-PAZ069-151930-
BUCKS PA-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-
SOMERSET NJ-WESTERN MONMOUTH NJ-
231 PM EDT SUN MAY 15 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH AND SOMERSET COUNTIES...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TRENTON...MOVING NORTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR WINDSOR...HIGHTSTOWN AROUND
245 PM...ROSSMOOR...CLEARBROOK PARK AROUND 300 PM...SOUTH RIVER...
HELMETTA AROUND 315 PM...SAYREVILLE AND MADISON PARK AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM MAY ALSO PRODUCE SMALL HAIL.

LAT...LON 4005 7460 4016 7479 4059 7445 4060 7441
      4060 7444 4065 7441 4064 7439 4060 7441
      4060 7432 4055 7423 4047 7427 4044 7420
      4046 7418 4045 7416

HAYES
Special weather statement, May 15, 2:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT SUN MAY 15 2011

DEZ001-002-NJZ016-021-151930-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
233 PM EDT SUN MAY 15 2011

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOVER...MOVING NORTHEAST AT 25 MPH. THE
THUNDERSTORM WILL BE NEAR LEIPSIC AROUND 240 PM...SMYRNA AROUND 245
PM...CHAMBERSVILLE AROUND 255 PM...WOODLAND BEACH AROUND 300 PM...
NEWPORT MEADOWS...GREENWICH AROUND 315 PM...SHILOH...HANCOCKS BRIDGE
AND BRIDGETON AROUND 325 PM.

THIS STORM MAY ALSO AFFECT THE DOVER SPEEDWAY WITH LOCALLY HEAVY
RAIN THROUGH 250 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL PRODUCE SMALL HAIL.

LAT...LON 3918 7566 3945 7556 3934 7547 3932 7543
      3935 7540 3943 7548 3947 7556 3959 7551
      3946 7516 3928 7528 3930 7533 3934 7535
      3933 7537 3935 7539 3931 7543 3924 7538
      3909 7541

HAYES
Special weather statement, May 15, 2:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT SUN MAY 15 2011

PAZ060-151945-
BERKS PA-
246 PM EDT SUN MAY 15 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BERKS COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES WEST OF READING...MOVING NORTHEAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR STRAUSSTOWN AROUND 315 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL
HAIL.

LAT...LON 4051 7643 4054 7620 4056 7615 4058 7609
      4059 7608 4068 7589 4057 7608 4049 7618
      4039 7627 4049 7644

HAYES
Special weather statement, May 15, 2:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 PM EDT SUN MAY 15 2011

DEZ001-NJZ016-017-PAZ067-068-070-071-152000-
CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE-
PHILADELPHIA PA-SALEM NJ-
255 PM EDT SUN MAY 15 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NEWARK...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR WILMINGTON MANOR...NEW CASTLE
AROUND 300 PM...EDGEMOOR...WILMINGTON AROUND 315 PM...ARDENTOWN...
ARDENCROFT AROUND 330 PM...VILLAGE GREEN-GREEN RIDGE...MEDIA AROUND
345 PM...BROOMALL AND UPPER PROVIDENCE TOWNSHIP AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL
HAIL.

LAT...LON 4012 7541 3997 7512 3960 7550 3958 7553
      3958 7556 3956 7555 3952 7559 3962 7578

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 11:46 PM EDTSpecial Weather StatementPHICape May, Cumberland, Gloucester, Salem89 min
May 15, 12:52 AM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Hunterdon, Mercer, Somerset and 1 more83 min
May 15, 1:19 AM EDTSpecial Weather StatementPHIAtlantic, Cape May86 min
May 15, 2:23 AM EDTSpecial Weather StatementPHIAtlantic, Monmouth, Ocean2 hr
May 15, 2:33 PM EDTSpecial Weather StatementPHICumberland57 min
May 15, 3:23 PM EDTSpecial Weather StatementPHIMercer, Middlesex67 min
May 15, 3:37 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Somerset53 min
May 15, 3:57 PM EDTSpecial Weather StatementPHICumberland63 min
May 15, 4:39 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset66 min
May 15, 5:21 PM EDTSpecial Weather StatementPHIMorris54 min
May 15, 5:23 PM EDTSpecial Weather StatementPHIMercer, Middlesex67 min
May 15, 5:46 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren59 min
May 15, 6:41 PM EDTSpecial Weather StatementPHISussex, Warren64 min
May 15, 6:49 PM EDTSpecial Weather StatementPHIMorris, Somerset56 min
May 15, 7:41 PM EDTSpecial Weather StatementPHISussex64 min
May 15, 2:26 PM EDTSpecial Weather StatementPHIBerks64 min
May 15, 2:46 PM EDTSpecial Weather StatementPHISchuylkill59 min
May 15, 3:30 PM EDTSpecial Weather StatementPHIBerks60 min
May 15, 3:39 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh44 min
May 15, 4:14 PM EDTSpecial Weather StatementPHILehigh61 min
May 15, 4:19 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh56 min
May 15, 4:31 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia59 min
May 15, 4:35 PM EDTSpecial Weather StatementPHILehigh55 min
May 15, 4:52 PM EDTSpecial Weather StatementPHINorthampton68 min
May 15, 5:03 PM EDTSevere Thunderstorm WarningPHILehigh, Monroe, Northampton57 min
May 15, 5:33 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh57 min
May 15, 5:37 PM EDTSpecial Weather StatementPHIBucks53 min
May 15, 6:39 PM EDTSpecial Weather StatementPHIBerks66 min
May 15, 7:20 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
May 15, 7:28 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia62 min
May 15, 7:37 PM EDTSpecial Weather StatementPHIBerks53 min
May 14, 8:58 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot92 min
May 14, 9:46 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot89 min
May 14, 10:43 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's92 min
May 15, 7:47 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot58 min
May 15, 12:04 AM EDTSpecial Weather StatementPHISussex56 min
May 15, 4:47 PM EDTSpecial Weather StatementPHISussex58 min
May 15, 6:40 PM EDTSpecial Weather StatementPHINew Castle65 min

Nearby

Special Weather Statements in Pennsylvania, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.